Moonface from Prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DogsAreCute16
New Member


Date Joined Nov 2012
Total Posts : 9
   Posted 7/9/2013 4:56 PM (GMT -6)   
Hello Everyone!

I was on prednisone for my colitis for 3 months weaning off from 60 mg a day. A month later I then took 5-10 mg daily for about 4 weeks. It has now been a bit more then a month since I have taken any prednisone. But I still have some moonface left. And I don't really see it go down. - I still have a double chin..
Is this normal? When do you think I will go back to normal? And is 100% sure that my moonface will go completely away?

Thank you :)

brainstorm
Regular Member


Date Joined Jun 2013
Total Posts : 40
   Posted 7/9/2013 6:55 PM (GMT -6)   
It can take a few months before it goes away.

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7725
   Posted 7/9/2013 10:12 PM (GMT -6)   
It does take some time to go away. It will help if you stay hydrated (ie 8 glasses of water a day) and get enough exercise to get your juices flowing. (IE, Blood moving & sweating.)

I think mine was gone somewhere in the 8-9 month time-frame.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1344
   Posted 7/9/2013 11:04 PM (GMT -6)   
Your moonface will go away in time.  It can take months for some.  It is a change in where the body stores fat....hence, moon face, prednisone belly, camels hump (neck/back).  I had a big moon face and it went away over time as I tapered from many months at 60mg down to 15mg.  The belly took a lot longer and I did not have a camels hump.
 
This is an annoying side effect but one of the most benign when taking corticosteroids.
 
Bill
MCTD (SLE Lupus, polymyositis, scleroderma). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, barretts esophagus, quadriplegic in 2005. Recovered and now active in downhill skiing, golf, hiking. Meds: amlodipine, benezapril, omeprazole, potassium, folic acid, vitamins, maxide.

Remain Optimistic and you can overcome.

Lillupie
New Member


Date Joined Apr 2014
Total Posts : 4
   Posted 4/13/2014 2:17 AM (GMT -6)   
I just started my first high dose treatment of prednisone. I have watched both my mom and grandma and cousin go through this. I'm at 40mg a day how long should I expect to have before the moon face shows? .

Lillupie
New Member


Date Joined Apr 2014
Total Posts : 4
   Posted 4/13/2014 2:29 AM (GMT -6)   
After 10 years of avoiding it I have finally started my high dose prednisone. 40mg a day, which after reading other posts is not as much as you guys have had to take. I'm 26, diagnosed 10 years ago. Mom and my dad's mom both had/have lupus. I know what to expect, weight gain sleeplessness, moon face. How long does it take for these symptoms to begin. I am only 3 days in but the anxiety and knowledge of what is coming is almost as bad as the anxiety and racing thoughts caused by the drug itself.

In addition I take cymbalta 60, plaquenil 400, immiran 100 and countless other drugs to counter act the side affects of those drugs. I've got a diagnosis of bechetes syndrome with lupus tendencies, mood disorders and firbromyalgia.

How long did it take you guys to start showing moon face and gaining weight? Did you start sleeping again soon once you got used to it? What helped with the sleep? Also have anyone tried lymphatic drainage massage?

jan1952
Regular Member


Date Joined Mar 2014
Total Posts : 357
   Posted 4/13/2014 11:01 AM (GMT -6)   
Lillupie, I'm sorry for what you're going through and the anxiety that you must be feeling.

I take 200 mg of trazodone every night about 30 minutes before I'd like to go to sleep. It works for me, but, of course, your doctor would know best.

Take care,
Jan
"If there are no dogs in Heaven, then when I die I want to go where they went."
Will Rogers

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 4/13/2014 11:03 AM (GMT -6)   
I had difficulty with sleeplessness on the higher doses of Prednisone, but now that I am on a fairly low dose, I have very few nights of restlessness. The weight gain around my stomach started after I had been on Prednisone for quite a while. It hasn't gone away on the lower dose, which I take every other day. I go between 7 and 10 mg. I have learned to live with it, and at my age, 60, I just had to learn to accept it. I am also on a Beta Blocker, which can also cause weight gain. I do try to exercise when I can and eat a fairly healthy diet that is low in salt, carbs and animal protein. Wheat is a huge culprit for me, so I also try to avoid that as much as possible. I take the occasional Ambien for sleep, but what I really like is a cup of Catnip-Chamomile tea before I go to bed. It really does help me.

Laura

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 4/13/2014 8:01 PM (GMT -6)   
I've been on prednisone almost 14 years now, if you averaged out my doses between low and high I've been taking anywhere between 25-30mgs daily for almost 14 years. I know that you're anxious about what happens to our bodies on the stuff. Try to relax about it, if you watch what you eat the weight shouldn't pile on fast.

The other symptoms are a bit harder to control at times. I know when I'm on 80+ mgs daily my hands and body really shake. It's a terrible feeling but I work my way thru it. I've never taken anything for anxiety on high doses of prednisone.

I too take cympblta for my fibro and it make me sleepy so I take it at bedtime. As for the round tummy, moonface, hump on my back, fat moving onto the side of of neck, and the purple thick stretch marks didn't hit me until I had had been on the pred for about 5 years. Now, of course I look "textbook" of a person on long term steroids. I go to a teaching hospital and my Dr's always want to show me to the medical students.

Just try to relax and eat well, get some exercise if you can. Remember this will get you feeling better, once your disease is under control you can taper off the steroids and begin to work at getting back into shape. Wishing you the best and let us know how you do.

Hugs,
Barbara
DX- RA, Lupus, Fibro, LGL Leukemia, Obstructive & Central Sleep Apnea, Pulmonary Hypertension, Bells Palsy, Gastroparsis, Blood Clots, Glaucoma, Chronic Pericarditis & Pleurisy, Severe Anemia. Way to many medications to list.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 8:09 PM (GMT -6)
There are a total of 3,006,669 posts in 329,387 threads.
View Active Threads


Who's Online
This forum has 161840 registered members. Please welcome our newest member, 6catlady.
282 Guest(s), 9 Registered Member(s) are currently online.  Details
sparkleplenty, halo52208, HeartsinPain, sebreg, Serfr, Cashed Out, Envsciguy, Aurora2013, Sahale